Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 29, NWS Medford, OR

May 11, 2012

NWS Medford, OR issued this gale warning at May 11, 2012, 2:07 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2012, 2:07 PM PDT (21:07 UTC)
Expired
May 11, 2012, 10:59 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WHUS76 KMFR 112107
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
207 PM PDT FRI MAY 11 2012

PZZ376-120630-
/O.EXP.KMFR.GL.W.0028.000000T0000Z-120511T2100Z/
/O.NEW.KMFR.GL.W.0029.120511T2107Z-120512T0600Z/
/O.EXT.KMFR.SE.W.0029.000000T0000Z-120512T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
207 PM PDT FRI MAY 11 2012

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
GALE WARNING IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WARNING
IS NOW IN EFFECT UNTIL 5 AM PDT SATURDAY. 

* WINDS: NORTH GALES OF 35 KT WITH GUSTS TO 40 KT WILL CONTINUE
  THROUGH THIS EVENING AND THEN DIMINISH TO 25 TO 30 KT.

* SEAS: WIND WAVE DOMINATED SEAS OF 10 TO 14 FEET WILL CONTINUE
  THROUGH THIS EVENING AND THEN SLOWLY DIMINISH OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-370-120600-
/O.CON.KMFR.SI.Y.0058.000000T0000Z-120512T0600Z/
/O.CON.KMFR.SW.Y.0050.000000T0000Z-120512T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
207 PM PDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* SEAS: STEEP WIND WAVE DOMINATED SEAS OF 7 TO 9 FEET WILL
  CONTINUE THROUGH THIS EVENING. WINDS ARE EXPECTED TO SUBSIDE
  BELOW SMALL CRAFT ADVISORY LEVEL TONIGHT.

* WINDS: NORTH WINDS OF 20 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT
  WILL CONTINUE THROUGH THIS EVENING. WINDS ARE EXPECTED TO
  DECREASE OVERNIGHT.

* AREAS AFFECTED: THE HIGHEST WINDS AND SEAS WILL BE BEYOND 5 NM
  FROM SHORE AND NEAR AND DOWNWIND OF THE CAPES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
250 
WHUS76 KMFR 120559
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1059 PM PDT FRI MAY 11 2012

PZZ376-121200-
/O.CAN.KMFR.GL.W.0029.000000T0000Z-120512T0600Z/
/O.EXB.KMFR.SI.Y.0058.000000T0000Z-120512T1200Z/
/O.CON.KMFR.SE.W.0029.000000T0000Z-120512T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1059 PM PDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY.
THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. 

* SEAS: STEEP WIND WAVE DOMINATED SEAS OF 7 TO 9 FEET WILL
  CONTINUE THROUGH MIDNIGHT...THEN WILL GRADUALLY DECREASE. 

* WINDS: NORTH WINDS OF 20 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT
  WILL CONTINUE THROUGH MIDNIGHT...THEN ARE EXPECTED TO DECREASE
  OVERNIGHT.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-356-370-120700-
/O.EXP.KMFR.SI.Y.0058.000000T0000Z-120512T0600Z/
/O.EXP.KMFR.SW.Y.0050.000000T0000Z-120512T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1059 PM PDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL EXPIRE AT 11 PM
PDT THIS EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 11 PM PDT THIS
EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL EXPIRE
AT 11 PM PDT THIS EVENING. 

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 11, 9:03 AM PDT, 5 hours 4 minutes earlier.

Area forecast discussion, May 11, 9:03 AM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
903 AM PDT FRI MAY 11 2012

.DISCUSSION...HIGH PRESSURE CONTINUES TO PRODUCE CLEAR SKIES FOR
MOST OF THE AREA THIS MORNING. THIS LED TO MANY WEST SIDE VALLEY
MINIMUM TEMPERATURES FALLING INTO THE LOW 30S THIS MORNING. WITH
850MB TEMPERATURES ON THE MFR SOUNDING ABOUT 6 DEGREES CELSIUS
WARMER THAN YESTERDAY, OUR COOL MORNING WILL WARM UP QUITE
QUICKLY. IN GENERAL, MAX TEMPERATURES TODAY WILL BE ABOUT 10
DEGREES WARMER THAN THURSDAY. DRY CONDITIONS WILL CONTINUE TODAY
AND SATURDAY.
SUNDAY THE MODELS ARE COMING INTO BETTER CONSENSUS ON TRACKING AN
UPPER LEVEL LOW TOWARDS THE AREA. THIS COULD SET OFF SOME SHOWERS
AND THUNDERSTORMS LATE SUNDAY. BUT THE BETTER POTENTIAL FOR
THUNDER AT THIS POINT LOOKS TO BE ON MONDAY. STILL SOME TIMING
DIFFERENCES AS THE NAM WANTS TO BRING THE INSTABILITY IN FASTER
THAN THE GFS/ECMWF. ONE THING THAT IS FOR CERTAIN IS THAT SUNDAY
WILL BE VERY WARM THROUGHOUT THE AREA. HIGH TEMPERATURES WILL BE
IN THE LOW 90'S FOR MUCH OF THE WEST SIDE WHILE 80'S WILL BE
PREDOMINATE ACROSS NORTHERN CAL AND THE KLAMATH BASIN.

&&

.AVIATION...CONDITIONS WILL REMAIN VFR ACROSS ALL AREAS THROUGH THE
24 HOUR TAF PERIOD. WITH THE THERMAL TROUGH TRANSLATING INLAND A
BIT THIS AFTERNOON AND EVENING THERE WILL BE GOOD THERMAL LIFT
THIS AFTERNOON AS WELL AS A POTENTIAL FOR WINDS TO BE A BIT GUSTY
DUE TO GOOD CONVECTIVE MIXING IN THE WARM AND DRY AIRMASS. BTL

&&

.PREV DISCUSSION... /ISSUED 105 AM PDT FRI MAY 11 2012/

DISCUSSION...11/00Z NAM/GFS IN.

MOSTLY CLEAR SKIES PREVAIL TONIGHT WITH LOW LEVEL OFFSHORE FLOW
OVER THE AREA. RELATIVE HUMIDITIES ARE QUITE LOW...20-30 PERCENT
WITH TEMPERATURES IN THE MID 50S TO MID 60S OVER SOME OF THE
RIDGES OF THE SOUTH COAST RANGE AND IN THE BROOKINGS AREA. ON THE
OTHER HAND...THE WEST SIDE VALLEYS WILL BE COOL TONIGHT...AND A
FROST ADVISORY IS IN EFFECT FOR SOME OF THOSE AREAS.

AN UPPER RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST THROUGH
SATURDAY NIGHT...WHICH MEANS CONTINUED CLEAR SKIES WITH A WARMING
TREND INLAND. ALONG THE COAST...IT WILL BE SUNNY AND WARM TODAY
AND TONIGHT...BUT ONCE THE OFFSHORE FLOW ENDS SATURDAY NIGHT...LOW
CLOUDS AND FOG WILL RETURN TO THE AREA.

THE PATTERN WILL CHANGE SUNDAY AS THE UPPER LEVEL RIDGE MOVES EAST
AND A CUTOFF LOW MOVES UP THE BACK SIDE OF THE RIDGE. IT WILL
INDUCE SOUTHERLY FLOW OVER THE AREA SUNDAY...BUT IT LOOKS TO BE
STILL TOO DRY AND STABLE FOR CONVECTION THEN. HOWEVER...THE LOW
WILL MOVE INTO THE MEDFORD CWA MONDAY...AND BRING SOME MOISTURE
WITH IT. THIS LOOKS TO BE A VERY FAVORABLE ENVIRONMENT FOR
THUNDERSTORM DEVELOPMENT.

LONG TERM DISCUSSION FROM THE THURSDAY AFTERNOON AFD...SUNDAY
NIGHT THROUGH FRIDAY...THE RIDGE MOVES EAST OF THE AREA LATE
SUNDAY AS AN UPPER LEVEL LOW APPROACHES THE COAST. MODELS DIFFER ON
TRACK OF THIS LOW WITH THE GFS TRACKING IT THROUGH EXTREME
NORTHERN CALIFORNIA ON MONDAY WHILE THE ECMWF TRACKS IT THROUGH
THE SAN FRANCISCO BAY AREA AND CENTRAL CALIFORNIA ON MONDAY. WITH
THE VERY WARM AIRMASS AHEAD OF THIS LOW AND THE INSTABILITY THAT
THIS LOW BRINGS...HAVE INTRODUCED A SLIGHT CHANCE FOR
THUNDERSTORMS MONDAY AND TUESDAY AFTERNOONS. AFTER THAT THE FLOW
TURNS MORE NORTHWESTERLY BRINGING COOLER MORE STABLE AIR NEXT
WEDNESDAY THROUGH NEXT FRIDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ370.
     GALE WARNING UNTIL NOON PDT TODAY FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350.

MSO/15/BTL
Hazardous weather outlook, May 10, 4:10 PM PDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
410 PM PDT THU MAY 10 2012

CAZ081-ORZ024-026-111500-
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
410 PM PDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHWEST OREGON.

.DAY ONE...TONIGHT

A FROST ADVISORY IS IN EFFECT FROM 3 AM PDT TONIGHT UNTIL 8 AM
PDT FRIDAY MORNING. PLEASE SEE THE WEATHER MESSAGE FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.